Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 16, 2017, 5:38 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 97 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2017, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 16, 2017, 7:15 PM CDT
- In force
- 97 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:49 PM CDT | FLASH FLOOD | 4 Nnw Petal, MS | FLOODING ON I-59 NORTH OF EVELYN GANDY PARKWAY, REPORTED BY MDOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WGUS54 KJAN 162238
FFWJAN
MSC035-067-170015-
/O.NEW.KJAN.FF.W.0124.170816T2238Z-170817T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
538 PM CDT WED AUG 16 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Forrest County in southeastern Mississippi...
Jones County in southeastern Mississippi...
* Until 715 PM CDT
* At 537 PM CDT, emergency management reported heavy rain across the
warned area. Up to three inches of rain have already fallen. Flash
flooding is already occurring. Jones County Emergency Management
reported flooding on I-59 at Eastabuchie.
* Some locations that will experience flooding include...
Hattiesburg, Laurel, Petal, Ellisville, Sandersville, Mill Creek,
Rawls Springs, Tuckers Crossing, Macedonia, Eastabuchie, Moselle
and Ovett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 8935 3135 8935 3135 8939 3181 8925
3182 8896 3143 8894 3143 8914 3131 8915
$$
DL1 follow-up statement
982
WGUS74 KJAN 170008
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
708 PM CDT WED AUG 16 2017
MSC035-067-170018-
/O.EXP.KJAN.FF.W.0124.000000T0000Z-170817T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Jones MS-
708 PM CDT WED AUG 16 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN FORREST AND JONES
COUNTIES WILL EXPIRE AT 715 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3133 8935 3135 8935 3135 8939 3181 8925
3182 8896 3143 8894 3143 8914 3131 8915
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:40 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 16, 3:40 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
340 PM CDT Wed Aug 16 2017
.DISCUSSION...
Tonight through Thursday:
Overall expect convection to gradually wind by early evening around
8-9PM overnight. There could be some lower clouds lingering
overnight, especially as some stratus could build after midnight (~3-
4AM) from west to east. This could hinder some cooling overnight but
as the surface & upper ridging build in from the east overnight
expect conditions to clear & winds to become lighter. This could
help us fall a few degrees above normal into the low-mid 70s
areawide, a few degrees above normal.
As that upper & surface ridge build east Thursday over the Florida
Panhandle & north-eastern Gulf of Mexico. As an upper jet
strengthens over the central Plains & ejects into the mid-northern
Mississippi Valley & into the Great Lakes by Thursday afternoon, a
surface low & attendant cold front will be diving through the
central Plains & towards the area. In addition as the upper low over
the western Gulf of Mexico today propagates eastward, flow aloft
will be be slightly different with less diffluent flow. Moisture
will lessen, with closer to one and three quarters to two inch PWs,
& 850mb Theta E only near 340K. Low level moisture will continue to
linger & not mix too much. With thermal profiles gradually warming,
especially with any compressional heating, expect highs to be
slightly warmer potentially around the 92-94 degree range. With
dewpoints hovering in the mid-upper 70s, we should be able to
maintain some high heat indices near & above 105 degrees across most
areas. Heat stress can be expected tomorrow, especially along & west
of the I-55 corridor. Updated the HWO/graphics to include an
elevated risk for heat while wrapping the limited risk down into the
Golden Triangle as well. Issued a heat advisory from 9AM through 7PM
Thursday.
Due to the changing jet dynamics & less moisture, PoPs will be lower
tomorrow, but some 2 inch PWs pooling in the Delta will help more
convection to be sparked in the ArkLaMiss Delta & Highway 82
corridor. Global models & CAM guidance (including ARW) indicate this
idea. Surface winds & low-mid level flow will be stronger due to an
increased gradient & there could be some potential for some stronger
storms due to 15-20kts of 0-2 & 0-3km bulk shear. Lapse rates are
meager but if we warm enough & dewpoints hold, we should be able to
get some better vertical total, which the GFS shows in Delta. Did
not introduce anything in the HWO/graphics for now but expect
scattered convection across the Delta & Highway 82 corridor with
more isolated convection elsewhere. Locally heavy downpours are
possible but storms should be moving enough to preclude mentioning
anything in the HWO/graphics. /DC/
Thursday night through next Wednesday:
The upper low over the Great Lakes will sink a weak frontal boundary
down through our region on Friday. Rain chances over the southern
half of the CWA will be a bit higher than previous days due to extra
lift along the boundary. However, still expect precip to be in the
form of scattered afternoon showers and storms, but not widespread.
This rainfall will help mitigate the heat stress just a bit. Still
expect heat indices on Friday to be near 100 though.
Over the weekend, the trough pushes to the east and low level
ridging builds in behind it. PWs will remain high, especially in the
southern half of the area, 2" and higher, thus this will be where
the best rain chances over the weekend will exist. Temps will creep
upwards just a bit through the weekend and heat stress will
therefore increase as well. Heat indices could approach 105 degrees
by Sunday again. Heights will continue to increase going into next
week as the upper ridge builds back over the Southeast. Expect the
typical diurnal showers and storms with average seasonal temps as
well. /10/
&&
.AVIATION...
18Z TAF discussion:
Widespread convection is developing across the region, especially
near JAN & HKS & just north of MEI & NMM. Overall expect
widespread convection this afternoon, with some potential for some
storms to move back into these areas from the southwest around
16/21-22Z. Some storms (TSRA) could bring some brief reductions in
ceilings &/or visibilities & brief gusty southwest winds up to
15-20+kts or so. These widespread storms will affect all TAF
sites this afternoon. Areas should remain VFR in between, other
than some brief MVFR lower ceilings from area cumulus field.
Otherwise expect convection to wind down around 17/01-02Z or so.
Winds are from the west-southwest around 6-10kts & will wind down
after sunset. Expect more IFR ceilings & brief MVFR visibilities
overnight at all TAF sites. These will move in the area around
17/09-10Z or so & lift by mid-morning around 17/14-15Z before more
scattered convection is possible again tomorrow./DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 93 75 91 / 22 20 25 48
Meridian 74 93 75 90 / 26 18 14 49
Vicksburg 74 92 75 91 / 22 25 31 50
Hattiesburg 72 93 75 92 / 27 18 7 54
Natchez 73 91 75 90 / 25 24 16 48
Greenville 75 91 75 91 / 18 35 28 31
Greenwood 76 91 74 90 / 23 33 30 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 9 AM to 7 PM CDT Thursday for MSZ018-019-025-
027-034>036-040>043-047>049-053>055-059>062.
LA...Heat Advisory from 9 AM to 7 PM CDT Thursday for LAZ007>009-015-
016-023>026.
AR...Heat Advisory from 9 AM to 7 PM CDT Thursday for ARZ074-075.
&&
10/DCHazardous weather outlook, Aug 16, 3:19 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 319 PM CDT Wed Aug 16 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036- 040>042-047-172030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Carroll-Washington-Humphreys-Holmes-Issaquena- Sharkey-Yazoo-Warren- 319 PM CDT Wed Aug 16 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Elevated TIMING...Thursday Heat stress is expected Thursday as afternoon temperatures in the lower 90s combine with high humidity to produce heat indices between 105 to 109 degrees, mainly along & west of the I-55 corridor. A heat advisory is in effect for the outlook area 9AM through 7PM. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ032-038-045-046-051-052-057-058-066-074-172030- Choctaw-Winston-Neshoba-Kemper-Newton-Lauderdale-Jasper-Clarke- Jones-Forrest- 319 PM CDT Wed Aug 16 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon High moisture & slow moving thunderstorms will bring the risk for locally heavy downpours & heavy rainfall. Due to some heavy rain yesterday & not much break overall in rainfall, some flash flooding could be possible, especially in areas that storms train & linger. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ026-028-029-172030- Grenada-Montgomery-Webster- 319 PM CDT Wed Aug 16 2017 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ030-031-033-172030- Clay-Lowndes-Oktibbeha- 319 PM CDT Wed Aug 16 2017 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Limited TIMING...Thursday Heat stress is possible Thursday as afternoon temperatures in the lower 90s combine with high humidity to produce heat indices near 105 degrees, mainly in the Golden Triangle. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ037-039-044-050-056-063>065-072-073-172030- Attala-Noxubee-Leake-Scott-Smith-Lawrence-Jefferson Davis- Covington-Marion-Lamar- 319 PM CDT Wed Aug 16 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon EXCESSIVE HEAT THREAT...Limited TIMING...Thursday High moisture & slow moving thunderstorms will bring the risk for locally heavy downpours & heavy rainfall. Due to some heavy rain yesterday & not much break overall in rainfall, some flash flooding could be possible, especially in areas that storms train & linger. (www.weather.gov/images/jan/graphicast/image2.png) Heat stress is possible Thursday as afternoon temperatures in the lower 90s combine with high humidity to produce heat indices near 105 degrees, mainly along & east of the I-55 corridor. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ043-048-049-053>055-059>062-172030- Madison MS-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln- 319 PM CDT Wed Aug 16 2017 This hazardous weather outlook is for portions of central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon EXCESSIVE HEAT THREAT...Elevated TIMING...Thursday High moisture & slow moving thunderstorms will bring the risk for locally heavy downpours & heavy rainfall. Due to some heavy rain yesterday & not much break overall in rainfall, some flash flooding could be possible, especially in areas that storms train & linger. (www.weather.gov/images/jan/graphicast/image2.png) Heat stress is expected Thursday as afternoon temperatures in the lower 90s combine with high humidity to produce heat indices between 105 to 109 degrees, mainly along & west of the I-55 corridor. A heat advisory is in effect for the outlook area 9AM through 7PM. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 23 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 16, 2:29 PM CDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Jackson MS 229 PM CDT WED AUG 16 2017 MSZ048-054-162015- Copiah MS-Hinds MS- 229 PM CDT WED AUG 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES THROUGH 315 PM CDT... At 228 PM CDT, Meteorologists were tracking a strong thunderstorm near Utica, or 14 miles west of Crystal Springs, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Utica, Dry Grove, Carpenter, Dentville and Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3205 9072 3224 9058 3205 9030 3191 9053 TIME...MOT...LOC 1928Z 234DEG 14KT 3204 9060 DL
Special weather statement, Aug 16, 2:40 PM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Jackson MS 240 PM CDT WED AUG 16 2017 MSZ032-033-038-162030- Oktibbeha MS-Winston MS-Choctaw MS- 240 PM CDT WED AUG 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHOCTAW...WESTERN OKTIBBEHA AND NORTH CENTRAL WINSTON COUNTIES THROUGH 330 PM CDT... At 240 PM CDT, Meteorologists were tracking a strong thunderstorm just southeast of Ackerman, or 11 miles north of Louisville, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ackerman, Craig Springs, Longview and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3315 8911 3327 8924 3354 8903 3333 8880 TIME...MOT...LOC 1940Z 229DEG 20KT 3328 8912 DL
Special weather statement, Aug 16, 2:44 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
244 PM CDT WED AUG 16 2017
MSZ054-061-062-162030-
Copiah MS-Lincoln MS-Franklin MS-
244 PM CDT WED AUG 16 2017
...STRONG THUNDERSTORMS WILL AFFECT LINCOLN...NORTHEASTERN FRANKLIN
AND SOUTHWESTERN COPIAH COUNTIES THROUGH 330 PM CDT...
At 243 PM CDT, Meteorologists were tracking strong thunderstorms
extending from near Loyd Star to Smithdale, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brookhaven, Wesson, Enterprise, Loyd Star, Caseyville, Mccall Creek,
Bogue Chitto, Center Point, West Lincoln, Allen, Vaughn and
Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3160 9078 3161 9077 3161 9074 3167 9074
3189 9060 3165 9030 3150 9033 3135 9053
3135 9068
TIME...MOT...LOC 1943Z 235DEG 19KT 3164 9060
DLSpecial weather statement, Aug 16, 3:06 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
306 PM CDT WED AUG 16 2017
MSZ048-049-162100-
Hinds MS-Rankin MS-
306 PM CDT WED AUG 16 2017
...STRONG THUNDERSTORMS APPROACHING THE JACKSON METRO AREA...
At 305 PM CDT, Meteorologists were tracking a cluster of strong
thunderstorms near Terry, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jackson, Clinton, Pearl, Brandon, Byram, Flowood, Richland, Florence,
Raymond, Terry, Pocahontas, Whites and Monterey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3218 9049 3249 9029 3249 9026 3248 9024
3240 9024 3240 9013 3224 8989 3205 9019
3205 9032
TIME...MOT...LOC 2005Z 228DEG 20KT 3214 9030
DLSpecial weather statement, Aug 16, 3:25 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
325 PM CDT WED AUG 16 2017
LAZ016-MSZ047-162115-
Madison LA-Warren MS-
325 PM CDT WED AUG 16 2017
...GUSTY STORMS MOVING INTO VICKSBURG...
At 325 PM CDT, Meteorologists were tracking a strong thunderstorm
just southwest of Vicksburg, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vicksburg, Bovina, Le Tourneau, Flowers, Delta and Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3245 9094 3244 9092 3245 9090 3244 9088
3245 9087 3245 9086 3246 9086 3238 9063
3236 9063 3235 9066 3235 9069 3234 9071
3231 9070 3218 9090 3229 9106
TIME...MOT...LOC 2025Z 229DEG 17KT 3230 9091
DLSpecial weather statement, Aug 16, 5:18 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CDT WED AUG 16 2017
MSZ066-074-162300-
Jones MS-Forrest MS-
518 PM CDT WED AUG 16 2017
...LOCALLY HEAVY RAINFALL IMPACTING RUSH HOUR IN THE PINE BELT...
At 517 PM CDT, Meteorologists were tracking thunderstorms producing
locally heavy rainfall from Hattiesburg to Laurel, moving northeast
at 10 mph.
Torrential rainfall is occurring with these storm, and may lead to
localized flooding.
Locations impacted include...
Hattiesburg, Laurel, Petal, Ellisville, Rawls Springs, Tuckers
Crossing, Macedonia, Eastabuchie and Moselle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3137 8944 3143 8943 3143 8940 3157 8940
3174 8937 3172 8895 3143 8909 3143 8914
3133 8915 3130 8916
TIME...MOT...LOC 2217Z 220DEG 9KT 3146 8931
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:29 PM CDT | Special Weather Statement | JAN | Hinds | 46 min |
| Aug 16, 2:40 PM CDT | Special Weather Statement | JAN | Oktibbeha | 50 min |
| Aug 16, 2:44 PM CDT | Special Weather Statement | JAN | Lincoln | 46 min |
| Aug 16, 2:59 PM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more | 19 hr |
| Aug 16, 3:06 PM CDT | Special Weather Statement | JAN | Rankin | 54 min |
| Aug 16, 3:25 PM CDT | Special Weather Statement | JAN | Warren | 50 min |
| Aug 16, 5:18 PM CDT | Special Weather Statement | JAN | Jones | 42 min |
| Aug 16, 6:54 PM CDT | Special Weather Statement | JAN | Lauderdale | 66 min |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.